7 doctors weighed in:

Can arthritis meds cause excessive sleepiness?

7 doctors weighed in
Dr. Jay Rosenfeld
Physical & Rehabilitation Medicine
5 doctors agree

In brief: Not typically

Having said that, Indocin (indomethacin) which is an older arthritis med can definitely cause sleepiness but most of the other nonsteroidal anti-inflammatories do not generally cause sleepiness in my experience.

In brief: Not typically

Having said that, Indocin (indomethacin) which is an older arthritis med can definitely cause sleepiness but most of the other nonsteroidal anti-inflammatories do not generally cause sleepiness in my experience.
Dr. Jay Rosenfeld
Dr. Jay Rosenfeld
Thank
1 comment
Dr. Edward Smith
I havbe had several patients who routinely took small doses of aspirin nightly in the absence of pain, simply for sleep induction; and it worked well for them.
Dr. Thomas Namey
Internal Medicine - Rheumatology
2 doctors agree

In brief: Usually not.

Some people sleep better because they in less pain with nsaids.
Most of the arthritis drugs do not cause drowsiness, except for drugs for spasm (soma, etc), flexeril, amitryptiline, and lyrica (pregabalin).

In brief: Usually not.

Some people sleep better because they in less pain with nsaids.
Most of the arthritis drugs do not cause drowsiness, except for drugs for spasm (soma, etc), flexeril, amitryptiline, and lyrica (pregabalin).
Dr. Thomas Namey
Dr. Thomas Namey
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
13 years in practice
382K people helped
Continue
108,000 doctors available
Read more answers from doctors